Abstract and Applied Analysis

Solvability of Nonlinear Integral Equations of Volterra Type

Zeqing Liu, Sunhong Lee, and Shin Min Kang

Full-text: Open access

Abstract

This paper deals with the existence of continuous bounded solutions for a rather general nonlinear integral equation of Volterra type and discusses also the existence and asymptotic stability of continuous bounded solutions for another nonlinear integral equation of Volterra type. The main tools used in the proofs are some techniques in analysis and the Darbo fixed point theorem via measures of noncompactness. The results obtained in this paper extend and improve essentially some known results in the recent literature. Two nontrivial examples that explain the generalizations and applications of our results are also included.

Article information

Source
Abstr. Appl. Anal., Volume 2012, Special Issue (2012), Article ID 932019, 17 pages.

Dates
First available in Project Euclid: 7 May 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1399486654

Digital Object Identifier
doi:10.1155/2012/932019

Mathematical Reviews number (MathSciNet)
MR2999933

Zentralblatt MATH identifier
1259.45006

Citation

Liu, Zeqing; Lee, Sunhong; Kang, Shin Min. Solvability of Nonlinear Integral Equations of Volterra Type. Abstr. Appl. Anal. 2012, Special Issue (2012), Article ID 932019, 17 pages. doi:10.1155/2012/932019. https://projecteuclid.org/euclid.aaa/1399486654


Export citation

References

  • R. P. Agarwal, D. O'Regan, and P. J. Y. Wong, Positive Solutions of Differential, Difference and Integral Equations, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1999.
  • T. A. Burton, Volterra Integral and Differential Equations, vol. 167, Academic Press, Orlando, Fla, USA, 1983.
  • D. O'Regan and M. Meehan, Existence Theory for Nonlinear Integral and Integrodifferential Equations, vol. 445, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1998.
  • M. R. Arias, R. Benítez, and V. J. Bolós, “Nonconvolution nonlinear integral Volterra equations with monotone operators,” Computers and Mathematics with Applications, vol. 50, no. 8-9, pp. 1405–1414, 2005.
  • J. Banaś and A. Chlebowicz, “On existence of integrable solutions of a functional integral equation under Carathéodory conditions,” Nonlinear Analysis, vol. 70, no. 9, pp. 3172–3179, 2009.
  • J. Banaś and B. C. Dhage, “Global asymptotic stability of solutions of a functional integral equation,” Nonlinear Analysis, vol. 69, no. 7, pp. 1945–1952, 2008.
  • J. Banaś and K. Goebel, “Measures of noncompactness in banach spaces,” in Lecture Notes in Pure and Applied Mathematics, vol. 60, Marcel Dekker, New York, NY, USA, 1980.
  • J. Banaś, J. Rocha, and K. B. Sadarangani, “Solvability of a nonlinear integral equation of Volterra type,” Journal of Computational and Applied Mathematics, vol. 157, no. 1, pp. 31–48, 2003.
  • J. Banaś and B. Rzepka, “On existence and asymptotic stability of solutions of a nonlinear integral equation,” Journal of Mathematical Analysis and Applications, vol. 284, no. 1, pp. 165–173, 2003.
  • J. Banaś and B. Rzepka, “An application of a measure of noncompactness in the study of asymptotic stability,” Applied Mathematics Letters, vol. 16, no. 1, pp. 1–6, 2003.
  • J. Banaś and B. Rzepka, “On local attractivity and asymptotic stability of solutions of a quadratic Volterra integral equation,” Applied Mathematics and Computation, vol. 213, no. 1, pp. 102–111, 2009.
  • T. A. Burton and B. Zhang, “Fixed points and stability of an integral equation: nonuniqueness,” Applied Mathematics Letters, vol. 17, no. 7, pp. 839–846, 2004.
  • A. Constantin, “Monotone iterative technique for a nonlinear integral equation,” Journal of Mathematical Analysis and Applications, vol. 205, no. 1, pp. 280–283, 1997.
  • B. C. Dhage, “Local asymptotic attractivity for nonlinear quadratic functional integral equations,” Nonlinear Analysis, vol. 70, no. 5, pp. 1912–1922, 2009.
  • W. G. El-Sayed, “Solvability of a neutral differential equation with deviated argument,” Journal of Mathematical Analysis and Applications, vol. 327, no. 1, pp. 342–350, 2007.
  • X. L. Hu and J. R. Yan, “The global attractivity and asymptotic stability of solution of a nonlinear integral equation,” Journal of Mathematical Analysis and Applications, vol. 321, no. 1, pp. 147–156, 2006.
  • J. S. Jung, “Asymptotic behavior of solutions of nonlinear Volterra equations and mean points,” Journal of Mathematical Analysis and Applications, vol. 260, no. 1, pp. 147–158, 2001.
  • Z. Liu and S. M. Kang, “Existence of monotone solutions for a nonlinear quadratic integral equation of Volterra type,” The Rocky Mountain Journal of Mathematics, vol. 37, no. 6, pp. 1971–1980, 2007.
  • Z. Liu and S. M. Kang, “Existence and asymptotic stability of solutions to a functional-integral equation,” Taiwanese Journal of Mathematics, vol. 11, no. 1, pp. 187–196, 2007.
  • D. O'Regan, “Existence results for nonlinear integral equations,” Journal of Mathematical Analysis and Applications, vol. 192, no. 3, pp. 705–726, 1995.
  • C. A. Roberts, “Analysis of explosion for nonlinear Volterra equations,” Journal of Computational and Applied Mathematics, vol. 97, no. 1-2, pp. 153–166, 1998.
  • M. A. Taoudi, “Integrable solutions of a nonlinear functional integral equation on an unbounded interval,” Nonlinear Analysis, vol. 71, no. 9, pp. 4131–4136, 2009.
  • G. Darbo, “Punti uniti in trasformazioni a codominio non compatto,” Rendiconti del Seminario Matematico della Università di Padova, vol. 24, pp. 84–92, 1955.